Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Developed redness and noticed itchy hives in gym class. Felt dizzy and nausea. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Went to gym yesterday for class and halfway through I started developing redness all over my body that turned to itchy hives everywhere.All over arms, legs, face and chest. My scalp itched as well and tongue was slightly prickly. I got dizzy and sat down and everything went black for a few seconds. Laid down for remainder of class. Finally got up and was a little dizzy and nauseated still so sat upright while a friend brought my car closer. Went out and sat in my car with her for about 15 minutes and dizziness finally went away. Went home and was very cold and tired so laid down. Didn't feel that great the rest of the day. About 3 years ago I had my first bout of hives after running with a friend. They were all over, itchy and uncomfortable but never had the dizziness and blacking out. Got hives like that a couple more times. Then last year around this same time I had this exact thing happen for first time. I had been running and on my way to pick up my son, I felt like my body was on fire...barely got to destination when I felt nauseated and everything went black for a few seconds. Went to family doctor and she felt I was having an allergic reaction to something. I started carrying an Epi pen. Didn't have hives again until this past XXXXXXX and this time around I hadn't been exercising and wasn't hot. I was actually on the coast standing outside and it was actually pretty cool. I started developing hives all over so went inside and they went away after a little time had passed. Now after yesterday's episode, which was pretty scary I've been bombarded with people giving me their opinion on what it could be. I don't know where to start. I even had someone say their sister had symptoms like mine (but wasn't exercising) and it ended up being gall bladder problems. Today I am still a little tired and find myself trying to yawn to catch my breath a little here and there.
Posted Tue, 8 Oct 2013 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Hypersensitivity. Anti histamine & steroid. Investigations

Detailed Answer:
Hi Thanks for using XXXXXXX

I have gone through your query and understand your concerns.

1. Your symptoms and history of same type of episode last year at exact time suggests that you are suffering from hypersensitivity reaction (allergic reaction). This may be due to allergen that occur at this time point of year. (may be some pollen)

To confirm the diagnosis get done absolute eosinophils count and complete hemogram. If the eosinophil count shows raised in number then get done skin prick test for the common allergens to diagnose the allergen. Based on the result we can plan further for management.

For the current episode, now you need antihistamine(H1) drug like chlorpheniramine maleate, corticosteroid (hydrocortisone) and good hydration for managing your symptoms. I advice you to consult your doctor and get examined once. Based on the findings you may receive injection or may put on only tablets of the above said drugs.

2. The second possibility is peri menopausal symptoms (considering your age). But its less likely as the illness is repeating every year at the same time.

So I advice you to consult your doctor once for examination and get done the investigations. You will be alright with the drugs and we can treat to avoid any further attacks.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. Consult your doctor for further examination and management.

If you like my answers kindly rate it, and write a review as well.
Wish you faster recovery and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor